Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 29, 2014, 3:12 PM EDT for Brevard County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2014, 3:12 PM EDT (19:12 UTC)
- Expired
- Mar 29, 2014, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 42 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 3:12 PM EDT | TSTM WND GST 48 | 2 Nne Cape Canaveral, FL | THE TRIDENT PIER C-MAN STATION, TRDF1, RECORDED A 42-KNOT WIND GUST OUT OF THE WSW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 9:43 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS52 KMLB 291912
SVRMLB
FLC009-291945-
/O.NEW.KMLB.SV.W.0022.140329T1912Z-140329T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT SAT MAR 29 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
* UNTIL 345 PM EDT.
* AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR COCOA...AND MOVING EAST AT
40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MERRITT ISLAND...COCOA BEACH...CAPE CANAVERAL...KENNEDY SPACE
CENTER...MERRITT ISLAND WILDLIFE REFUGE...JETTY PARK...PORT
CANAVERAL AND PLAYALINDA BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR EASTERN FLORIDA.
&&
LAT...LON 2840 8059 2824 8060 2824 8062 2828 8061
2831 8065 2829 8066 2824 8065 2825 8082
2868 8088 2869 8082 2866 8081 2866 8079
2869 8079 2870 8071 2867 8067 2870 8068
2871 8066 2859 8057 2845 8052
TIME...MOT...LOC 1912Z 249DEG 35KT 2841 8074
$$
151 follow-up statement
498
WWUS52 KMLB 291937
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT SAT MAR 29 2014
FLC009-291946-
/O.EXP.KMLB.SV.W.0022.000000T0000Z-140329T1945Z/
BREVARD-
337 PM EDT SAT MAR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY WILL
EXPIRE AT 345 PM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD PUSHED OFFSHORE INTO
THE ATLANTIC WATERS AND EXITED THE WARNING AREA. THE WARNING FOR
NORTHERN BREVARD COUNTY HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR EASTERN FLORIDA.
LAT...LON 2840 8059 2824 8060 2824 8062 2828 8061
2831 8065 2829 8066 2824 8065 2825 8082
2868 8088 2869 8082 2866 8081 2866 8079
2869 8079 2870 8071 2867 8067 2870 8068
2871 8066 2859 8057 2845 8052
TIME...MOT...LOC 1936Z 249DEG 35KT 2849 8049
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:47 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 29, 10:47 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1047 AM EDT SAT MAR 29 2014
.UPDATE...
ISSUED TO UPDATE WWA FOR TORNADO WATCH ISSUANCE
&&
.DISCUSSION...
...FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE STORMS...
...PERSONS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY...
THE MORNING SOUNDING AT TBW YIELDS AN IMPRESSIVE PROFILE FOR THE
DEVELOPMENT OF ROTATING STORMS. SR RELATIVE HELICITY PROFILE AT TBW
AND THE JUST RELEASED XMR SOUNDING SHOWS SUFFICIENT EARLY VALUES
REFLECTING VERY GOOD DIRECTIONAL AND SPEED SHEAR IN THE LOWER 1-2KM
ALONG WITH PWAT EXCEEDING 1.6 INCHES AND SFC DEWPOINTS ABOVE 21C.
NEXT ROUND OF STORMS ENTERING THE WEST FL COAST WL HAVE TO BE
MONITORED CLOSELY ALONG WITH NEWLY DEVELOPING DIURNAL ACTIVITY
DEVELOPING OVER THE NEXT 4 TO 6 HOURS. WITH MOISTURE AND SOURCES OF
LIFT WELL ESTABLISHED THE INSTABILITY FACTOR WITH ONLY MARGINAL
HEATING REQUIRED SHOULD BE ENOUGH TO ALLOW FOR LOCALLY STRONG TO
SEVERE STORMS.
(MODIFIED PREV DISC)...TEMPERATURES REMAIN MILD AS CLOUD COVER AND
SLIGHTLY ELEVATED SOUTHERLY WINDS AT THE SURFACE ARE HELPING
READINGS REMAIN IN THE UPPER 60S TO LOWER 70S.
TODAY-TONIGHT...MID-LEVEL ENERGY AIDING THE CONVECTION WILL MOVE
AWAY FROM THE EAST FLORIDA COAST LATER IN THE MORNING AS CONDITIONS
GRADUALLY IMPROVE. SOUTHERLY EARLY MORNING WINDS WILL BECOME
SOUTHWEST WITH SPEEDS INCREASING TO AROUND 15 MPH WITH OCCASIONAL
HIGHER GUSTS. SOUTH-SOUTHWEST WINDS ALONG THE SPACE AND TREASURE
COAST MAY AVERAGE A LITTLE HIGHER DURING THE DAY.
AFTER MORNING CONVECTION COMES TO AN END ALL EYES WILL TURN TOWARDS
THE NORTHWEST AS AN UPPER TROUGH SWINGS OUT OF THE CENTRAL PLAINS
AND ACROSS THE OHIO AND TENNESSEE VALLEYS BY LATE IN THE DAY. THIS
UPPER TROUGH WILL MOVE TO ALONG THE EASTERN SEABOARD BY SUNRISE SUN
MORNING. A COLD FRONT WILL ADVANCE EASTWARD AND INTO THE FLORIDA
PANHANDLE BY EARLY THIS EVENING. THE BOUNDARY WILL CONTINUE A
SOUTHEAST MOVEMENT THROUGH THE EVENING AND ENTER CENTRAL FLORIDA
LATE IN THE NIGHT AND LIKELY THROUGH SOUTH-CENTRAL FLORIDA BY
SUNRISE SUN MORNING. WILL GO WITH LIKELY POPS AROUND 60 PERCENT
AREAWIDE...THOUGH WILL LIKELY SEE A LULL IN THE ACTIVITY FROM
BETWEEN THIS MORNING AND LATER THIS AFTERNOON/EVENING AS THE FRONT
APPROACHES. PRECIPITATION WILL COME TO AN END FROM NORTH TO SOUTH
LATER IN THE EVENING AND OVERNIGHT AHEAD OF THE APPROACHING FRONT.
SOUTHWEST WINDS WILL VEER TO WEST AND THEN NORTHWEST LATE BEHIND THE
BOUNDARY. WIND SPEEDS WILL INCREASE BEHIND THE FRONT BRIEFLY TO
AROUND 15 MPH WITH SOME OCCASIONAL HIGHER GUSTS LATE TONIGHT.
AHEAD OF THIS FRONT MODEL SOUNDINGS ARE SHOWING A MODERATELY
UNSTABLE ATMOSPHERE ACROSS THE CENTRAL PENINSULA. IT WILL BE
INTERESTING TO SEE HOW THE ATMOSPHERE IS ABLE TO RECOVER ONCE THE
MORNING PRECIPITATION MOVES OFF. TEMPERATURES AT 500 MB WILL
APPROACH -12 CELSIUS BY LATE IN THE DAY. PRECIPITABLE WATER VALUES
ARE FORECAST IN EXCESS OF 1.70 INCHES ACROSS THE AREA. THE STORM
PREDICTION CENTER HAS PLACED AREAS NORTH OF VERO BEACH UNDER A
SLIGHT RISK OF SEVERE STORMS FOR LATER IN THE DAY AND EVENING. THE
MAIN THREAT APPEARS TO BE STRONG STRAIGHT LINE WINDS AND LARGE HAIL
POTENTIAL...WITH A BRIEF TORNADO.
&&
.AVIATION...
MODEL SOUNDINGS SUGGEST A MODERATELY UNSTABLE ATMOSPHERE FOR LATER
TODAY. IF THIS OCCURS...MAIN THREATS WILL BE STRONG STRAIGHT LINE
WINDS AND POTENTIALLY LARGE HAIL WITH LATE AFTERNOON/EVENING STORMS.
FUTURE SHIFTS MAY ADD ADDITIONAL TEMPO GROUPS AS CONFIDENCE GROWS.
ACTIVITY WILL COME TO AN END LATE OVERNIGHT ACROSS ECFL AS THE FRONT
SWEEPS THROUGH THE AREA.
&&
.MARINE...
TODAY-TONIGHT...(MODIFIED PREVIOUS) LOCALLY GUSTY WINDS...OCCASIONAL
LIGHTNING AND BRIEF DOWNPOURS WILL BE THE MAIN THREATS DURING
AFTERNOON STORMS. AFTER A LULL IN THE ACTIVITY...SHOWERS AND STORMS
WILL BE FORECAST TO MOVE OFF OF THE COAST AHEAD OF AN APPROACHING
COLD FRONT. A FEW OF THESE STORMS ESPECIALLY NORTH OF VERO BEACH
COULD BE ON THE STRONG SIDE DEPENDING IF THE ATMOSPHERE IS ABLE TO
RECOVER FROM THIS MORNING'S SHOWERS.
SSE/S WINDS WILL VEER TO SSW LATER THIS MORNING AND AFTERNOON AHEAD
OF THE FRONT. WINDS WILL VEER LATE OVERNIGHT TO WEST AND THEN NW
TOWARDS DAYBREAK SUN MORNING. WIND SPEEDS A BIT TRICKY EARLY THIS
MORNING WITH SPEEDS SUGGESTED UP TO AROUND 20 KTS OVER THE OPEN
WATER...THOUGH NOT PRESENTLY BEING REALIZED. THE PRESSURE GRADIENT
IS FORECAST TO DECREASE THIS MORNING AND AFTERNOON...BUT WILL AGAIN
INCREASE BEHIND THE FRONT LATE TONIGHT. WILL KEEP HIGHEST WINDS
EARLY IN THE PERIOD BETWEEN 15 AND 20 KTS WELL OFFSHORE AND FROM
NEAR THE CAPE NORTHWARD.
SEAS CONTINUE TO GRADUALLY SUBSIDE THIS MORNING. WILL START OUT WITH
3-5 FT SEAS NEAR SHORE AND 5-6 FT FOR OFFSHORE WATERS/GULF STREAM.
3-5 FT SEAS EARLY THIS EVENING AREAWIDE WILL BUILD TO 5-6 FT LATE IN
THE NIGHT WITH 7 FT SEAS POSSIBLE NORTH OF THE VOLUSIA-BREVARD
COUNTY LINE BY DAYBREAK SUN MORNING. WILL HAVE CAUTIONARY STATEMENTS
FOR OFFSHORE WATERS THIS MORNING AND LET FUTURE SHIFTS EVALUATE IF
THEY ARE STILL NECESSARY FOR LATE MORNING COASTAL WATERS FORECAST
ISSUANCE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 AM TO 4 PM EDT SUNDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
JP/ALM/PGHazardous weather outlook, Mar 29, 9:29 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT SAT MAR 29 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 929 AM EDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A LARGE AREA OF SHOWERS AND STORMS ASSOCIATED WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE DEEP SOUTH IS CURRENTLY MOVING THROUGH THE EASTERN PANHANDLE AND GULF OF MEXICO LATE THIS MORNING. THIS ACTIVITY WILL PUSH INTO CENTRAL FLORIDA BY THE EARLY AFTERNOON...AND CONTINUE ACROSS THE PENINSULA INTO THIS EVENING. WARM AND MOIST SOUTHERLY FLOW AND BROKEN SUNSHINE IS CURRENTLY DESTABILIZING THE ATMOSPHERE ACROSS EAST CENTRAL FLORIDA...CREATING AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE STORMS THIS AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND POSSIBLY HAIL UP TO THE SIZE OF QUARTERS. A FEW STORMS MAY ALSO ACQUIRE ROTATION...PRODUCING FUNNEL CLOUDS OR BRIEF TORNADOES AND WATERSPOUTS. .MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING ACROSS THE PENINSULA AND OFFSHORE INTO THE ATLANTIC FROM THE MAINLAND LATER THIS MORNING AND THROUGH THE AFTERNOON WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO WATER LIGHTNING ALONG WITH WIND GUSTS EXCEEDING 34 KNOTS. INLAND LAKES ARE NOT IMMUNE FROM THE THREATS OF APPROACHING STORMS. MARINERS SHOULD BE READY TO MOVE TO A PROTECTED AREA IN THE ADVANCE OF ANY APPROACHING STORMS MOVING FROM THE WEST. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES...ESPECIALLY THROUGH ABOUT 4 PM. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. TO LESSEN YOUR CHANCE OF BEING CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. .WIND AND SEA IMPACT... CAUTIONARY STATEMENTS FOR SMALL CRAFT ARE IN EFFECT FOR THE OFFSHORE WATERS WHERE WINDS WILL AVERAGE BETWEEN 15 AND 20 KNOTS WELL OFFSHORE. SEAS WILL ALSO REMAIN AROUND 5 TO 6 FEET OVER THE GULF STREAM. WEST-NORTHWEST WINDS WILL INCREASE TO 20 T0 25 KNOTS LATE TONIGHT BEHIND A COLD FRONT OVER THE OFFSHORE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT STARTING TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BOATING CONDITIONS WILL REMAIN HAZARDOUS INTO SUNDAY AND INTO EARLY NEXT WEEK DUE TO MODERATE TO FRESH WINDS AND CHOPPY SEAS. DRIER AIR WILL FILTER INTO EAST CENTRAL FLORIDA BEHIND A COLD FRONT FOR SUNDAY AND MONDAY. AFTERNOON RELATIVE HUMIDITY VALUES MAY FALL BELOW CRITICAL THRESHOLDS FOR SEVERAL HOURS AWAY FROM THE COAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Mar 29, 2:03 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EDT SAT MAR 29 2014
FLZ045-053-291845-
ORANGE-OSCEOLA-
203 PM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN ORANGE COUNTY...
NORTHERN OSCEOLA COUNTY...
* UNTIL 245 PM EDT.
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND DIME SIZED HAIL NEAR
CELEBRATION...MOVING EAST AT 25 TO 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE KISSIMMEE AND SAINT CLOUD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
HOWEVER...A TORNADO WATCH IS IN EFFECT FOR THE THREATENED AREA.
WARNINGS MAY BE NEEDED.
LAT...LON 2841 8090 2798 8089 2796 8136 2800 8139
2800 8142 2804 8146 2805 8147 2806 8144
2802 8138 2806 8137 2808 8135 2809 8146
2814 8146 2814 8149 2844 8158
TIME...MOT...LOC 1801Z 273DEG 21KT 2836 8146
DWSLocal storm report, Mar 29, 2:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
205 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM LIGHTNING LADY LAKE 28.93N 81.93W
03/29/2014 LAKE FL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING STRIKE. TIME ESTIMATED
FROM RADAR.
0102 PM TSTM WND DMG FRUITLAND PARK 28.86N 81.91W
03/29/2014 LAKE FL EMERGENCY MNGR
POWER LINES DOWN ON MAGNOLIA DRIVE IN FRUITLAND PARK.
TIME ESTIMATED FROM RADAR.
&&
PAGSpecial weather statement, Mar 29, 2:29 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT SAT MAR 29 2014
FLZ045-046-141-147-291930-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
229 PM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 50 AND 55 MPH OVER NORTHERN BREVARD COUNTY...EASTERN ORANGE
COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 330 PM EDT.
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OVIEDO...MOVING
EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MIMS...SCOTTSMOOR...AND KLONDIKE BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2859 8073 2862 8079 2858 8079 2850 8118
2879 8119 2882 8079 2870 8071 2867 8067
2868 8066 2871 8070 2873 8070 2877 8075
2878 8074 2882 8078 2882 8075 2862 8060
TIME...MOT...LOC 1828Z 257DEG 27KT 2865 8114
15Local storm report, Mar 29, 2:37 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 4 N HAULOVER CANAL 28.80N 80.74W
03/29/2014 M54.00 MPH VOLUSIA FL OTHER FEDERAL
47 KNOT WIND GUST AT USAF TOWER 22 AT 54 FT.
&&
PAGLocal storm report, Mar 29, 2:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.42N 81.32W
03/29/2014 M45.00 MPH ORANGE FL ASOS
ASOS PEAK WIND GUST OF 39 KT.
0227 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
03/29/2014 M45.00 MPH SEMINOLE FL ASOS
ASOS PEAK WIND GUST OF 39 KT.
&&
PAGLocal storm report, Mar 29, 3:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL SANFORD 28.79N 81.28W
03/29/2014 E1.25 INCH SEMINOLE FL PUBLIC
SEVERAL PUBLIC REPORTS OF HAIL IN SANFORD UP TO THE SIZE
OF HALF DOLLARS. REPORTS VIA SOCIAL MEDIA.
0300 PM TSTM WND GST 3 SSE COCOA 28.34N 80.73W
03/29/2014 M51.00 MPH BREVARD FL OTHER FEDERAL
USAF TOWER 9404 MEASURED A GUST TO 44 KT AT 54 FT.
&&
PAGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:16 AM EDT | Small Craft Advisory | MLB | 36 hr | |
| Mar 29, 6:51 AM EDT | Special Marine Warning | MLB | 84 min | |
| Mar 29, 12:20 PM EDT | Special Weather Statement | MLB | Lake | 55 min |
| Mar 29, 12:49 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 56 min |
| Mar 29, 1:03 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 57 min |
| Mar 29, 1:07 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 53 min |
| Mar 29, 1:23 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 52 min |
| Mar 29, 1:30 PM EDT | Tornado Warning | MLB | Lake, Orange, Seminole | 60 min |
| Mar 29, 1:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Mar 29, 1:41 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 79 min |
| Mar 29, 1:51 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Mar 29, 2:00 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 45 min |
| Mar 29, 2:03 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Mar 29, 2:09 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 51 min |
| Mar 29, 2:12 PM EDT | Tornado Warning | MLB | Brevard, Orange, Osceola | 63 min |
| Mar 29, 2:29 PM EDT | Special Weather Statement | MLB | Seminole | 61 min |
| Mar 29, 2:32 PM EDT | Special Marine Warning | MLB | 118 min | |
| Mar 29, 2:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 29, 2:50 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 55 min |
| Mar 29, 3:32 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 43 min |
| Mar 29, 3:38 PM EDT | Special Marine Warning | MLB | 112 min | |
| Mar 29, 3:48 PM EDT | Special Weather Statement | MLB | Osceola | 57 min |
| Mar 29, 3:49 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola, Saint Lucie | 41 min |
| Mar 29, 4:33 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 42 min |
| Mar 29, 5:47 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 43 min |
| Mar 29, 5:57 PM EDT | Special Marine Warning | MLB | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.